Q. How can I cure dried, itchy, chappy and dark lips?

Answered by
Dr. Kakkar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 17, 2018 and last reviewed on: Aug 28, 2019

Hi doctor,

I am suffering from dried, itchy, chappy, dark and extremely ugly lips since I was 10 years old. I am tired of dealing with this. I have tried everything throughout the years. I am 28 years old now, and today my lips are in their worst state. At 13 years of age, I also used to have swollen fingers with pus and sort of bumps. The bumps still appear sometimes, but not that severely. At the age of 23 years, I experienced vaginal thrush, and this has been on and off till now. Not sure if the situation of my lips is connected to this. The doctors told me to avoid detergents so that the bumps will not come out on my fingers anymore. For my lips, they said not to lick it, but it is hard, as it is a habit already. I tried a treatment last year which started to work; as I stopped but I gradually licked my lips again, and until now it is worst.

Please help me cure my lips. I am a lady and lips count for 40 % of my beauty. I avoid wearing lipsticks, not to aggravate the situation. My ugly lips are making my life miserable. I have used lip balms, shea butter, soothing lip butter or balms. The medicines prescribed two years back were 1% Terbinafine Lamisil 10 mg and 0.05 % Desonide DesOwen cream 15 mg. Nothing was found in the skin test and biopsy performed by an immunologist three years back.

#

Hello,

Welcome to icliniq.com.

I have viewed the images (attachment removed to protect patient identity). Apart from what you have said I also noticed that you have depigmentation of lips. I suggest you to use a Tacrolimus 0.1 % ointment, twice daily and a moderately potent topical steroid, for e.g, Fluticasone Propionate 0.05 % cream once every night. Consult your specialist doctor, discuss with him or her and take medications with their consent.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I will check if these medicines are available in my country. The doctor I last consulted two years back told me to use Sensodyne original as toothpaste with fluoride causes irritation around my mouth.

Do u think this is fungus that I have on lips? The episode with the bumps on my fingers, is it related? Should I stop licking my lips as advised by others doctors? I tried so hard but it is difficult with the stress in life. I just checked and the second ointment which was last prescribed by the doctor was Protopic 0.03 % Tacrolimus ointment.

#

Hi,

Welcome back to icliniq.com.

Yes, Protopic is Tacrolimus. This is what I asked you to use, twice during the day and either Fluticasone Propionate 0.05 % ointment or Mometasone furoate 0.1 % ointment at night. This is not fungus on your lips. This is lip lick dermatitis and obviously lip licking is going to further worsen the cheilitis (dryness and peeling). It is not related to the bumps that you used to have on fingers.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 


Related Questions:
What to do if I accidently got Fluticasone spray in the eyes?

.. long it is blurry? Did it improve at all or not? Give a thorough wash for at least half an hour with clean water. If the vision improved after washing, then there is no need to be the worry, but if it is still blurry, then you must consult for any...   Read full

Can I take Nasonex and Zyrtec for sinus block?

.. is correct. The Nasonex (Mometasone furoate) spray removes the inflammation, and Zyrtec (Cetirizine) will eliminate the allergic component. Continue the medicines as advised. If the problem is getting repeated and present for more than three ...   Read full

I took Flonase for hay fever and had chest tightness. Can I continue taking it?

.. is an intranasal steroid spray that has very less systemic absorption. It will help relieve allergy symptoms and will not cause wheezing. In fact, for wheezing, you may need another steroid, like an inhalant steroid using inhaler or Rotavap (rotar...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.